What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 10, 3:05 PM EST, 25 minutes earlier.
Area forecast discussion, Jun 10, 3:05 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
405 PM EDT Sat Jun 10 2023
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Sunday)
Issued at 358 PM EDT Sat Jun 10 2023
Nearby sfc ridging across the southeastern CONUS has promoted sfc
winds to turn south-southeast the CWA, thus lifting the warmfront
northward. This has resulted in dewpoints increasing into the upper
60s/lower 70s across the FL Panhandle and Big Bend region this aftn,
and lower dewpoints of lower to mid 60s across southeast AL and
southern GA. Aloft, flow has been gradually veering from southwest
to near zonal, with best UA dynamics/embedded perturbation noted
across the Southern Plains. As such, the scattered showers and
thunderstorms across the coastal counties and portions of southern
GA due to typical summertime daytime heating seabreeze convection.
In addition, MUCAPE of around 3000 J/kg near the aforementioned
areas has also aided in the convection, so will be monitoring for
any gusty winds /could approach severe levels/. PWATS aoa 1.5 inches
raises eyebrows in posing a threat for localized flooding, however
with 10 kts of mean flow, this will aid in mitigating significant
flooding potential.
This evening into tonight, as the warm front continues to lift
northward to across the northern portions of the CWA, any lingering
precip will be confined to the aforementioned area, though should
see coverage diminish due to loss of daytime heating.
Tomorrow, flow aflot will continue to veer to the southwest with
best UA dynamics noted across to our northwest. Sfc ridging centered
across the eastern Gulf will maintain srly sfc flow thus maintaining
dewpoints in the 60s CWA-wide. Short-term solutions such as the HRRR
hint at convection nearing/moving across southern GA tomorrow
afternoon, nearest to the warm front and perhaps an embedded UA
impulse within the southwest flow aloft. If this holds true, could
see gusty winds approach/equate severe levels.
&&
.SHORT AND LONG TERM...
(Sunday night through Friday)
Issued at 358 PM EDT Sat Jun 10 2023
A slow moving and persistent trough across the Great Lakes region
will have several reinforcing shortwaves rounding the base of the
trough throughout the next week. This will contribute to
unsettled weather across the region, particularly across our AL
and GA counties as a cold front approaches, stalls, then slowly
decays. As this is occurring, the reinforcing shortwaves will
allow for anomalously strong 850mb flow, potentially contributing
to a better sheared environment. This will potentially allow for
strong to severe storms throughout the work week. We'll have to
monitor how this progresses over the next few days.
Expect daytime highs generally in the low to mid 90s with overnight
lows in the low to mid 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 358 PM EDT Sat Jun 10 2023
Seabreeze -SHRA/-TSRA commencing development south of KTLH and on
top of KECP this aftn. Additional development is possible
elsewhere as the warm front slowly lifts northward with time. Have
tried to time the best chances for precip by initially showing a
VCSH/VCTS, and then a mention of -TSRA/TSRA with a TEMPO group. As
the warm front approaches the northern terminals later this
aftn/early this evening, confidence is high enough only for a
VCSH/VCTS at this time. Will of course amend as necessary. Should
see precip slowly diminish late this evening. Tomorrow, may see a
return of -SHRA/-TSRA towards the end of this TAF cycle.
&&
.MARINE...
Issued at 358 PM EDT Sat Jun 10 2023
Surface high pressure off the coast of the Carolinas today will
continue to induce southerly surface flow across the northeast Gulf.
This will persist into Sunday. Computer models hint a cold front
moving across AL and GA, resulting in slightly breezy west/southwest
breezes across the waters and a light chop. Surface ridging across
the Atlantic will build across South Florida and the southeast Gulf
on Tuesday and Wednesday, with moderate southwest breezes and a
light to possibly moderate chop continuing thereafter.
&&
.FIRE WEATHER...
Issued at 358 PM EDT Sat Jun 10 2023
Warm front across the region coupled with daytime destabilization
has resulted in scattered showers and thunderstorms across portion
of the FL Panhandle, the southeast Florida Big Bend and southern
GA areas this afternoon. Strong storms are possible with gusty
winds the main threat. Light South to southwest transport winds
tonight, will increase tomorrow through Monday, in addition to
mixing heights. Pockets of high dispersion will be possible.
&&
.HYDROLOGY...
Issued at 358 PM EDT Sat Jun 10 2023
A cold front and the subsequent sagging and decaying of said front
to our north will induce unsettled weather through the next week. Up
to 3 inches of rain is possible across our AL and GA counties
decreasing to about an inch as one approaches the Gulf Coast. There
are currently no flooding concerns, isolated flash flooding may be
possible with slow moving heavy downpours.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 90 72 92 / 20 50 10 60
Panama City 75 85 75 86 / 20 30 10 40
Dothan 70 90 72 91 / 30 60 30 60
Albany 70 92 71 91 / 20 70 40 70
Valdosta 70 92 70 92 / 30 70 20 60
Cross City 70 90 71 89 / 30 40 10 30
Apalachicola 74 83 75 85 / 10 20 10 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bowser
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Bowser
MARINE...Oliver
FIRE WEATHER...Bowser
HYDROLOGY...Oliver
In the hours before
Special weather statement, Jun 10, 2:38 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
238 PM CDT Sat Jun 10 2023
FLZ007-008-102015-
Central Walton FL-North Walton FL-
238 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of west central Walton
County through 315 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Eglin Air Force Base, or 10 miles west of De Funiak
Springs, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Pond Creek, Oakwood Hills,
Pleasant Ridge, Alpine Heights, New Home, De Funiak Spring Airport
and Mossy Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 8639 3076 8608 3056 8619 3069 8639
TIME...MOT...LOC 1938Z 267DEG 6KT 3071 8630
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Jun 10, 2:43 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT Sat Jun 10 2023
FLZ016-017-026-027-102030-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
343 PM EDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of north central
Wakulla, south central Gadsden, northeastern Liberty and southwestern
Leon Counties through 430 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Midway, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midway, Quincy, Telogia, Lake Talquin, Hosford, Lowry, Wetumpka,
Bloxham and Fort Braden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3032 8482 3046 8483 3059 8445 3026 8444
TIME...MOT...LOC 1942Z 261DEG 7KT 3039 8462
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Jun 10, 2:53 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
253 PM CDT Sat Jun 10 2023
FLZ007-008-102030-
Central Walton FL-North Walton FL-
253 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of west central Walton
County through 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Eglin Air Force Base, or 13 miles east of
Crestview, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Pond Creek, Oakwood Hills,
Fox Hill, Pleasant Ridge, Alpine Heights, New Home, De Funiak Spring
Airport and Mossy Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3068 8639 3085 8639 3080 8610 3056 8620
TIME...MOT...LOC 1953Z 284DEG 5KT 3074 8635
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
72-BUNKERSpecial weather statement, Jun 10, 2:58 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
358 PM EDT Sat Jun 10 2023
FLZ012-112-102015-
Coastal Bay FL-Inland Bay FL-
358 PM EDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of central Bay County
through 415 PM EDT/315 PM CDT/...
At 358 PM EDT/258 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles north of Panama City Beach, moving southeast at
15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City Beach, West Bay, Vicksburg, Edgewater Gulf Beach, Bahama
Beach and Bid-a-Wee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3044 8577 3044 8573 3036 8555 3017 8584
3037 8590
TIME...MOT...LOC 1958Z 328DEG 12KT 3036 8580
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Jun 10, 3:16 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
416 PM EDT Sat Jun 10 2023
FLZ019-GAZ159-160-102100-
Madison FL-Brooks GA-Lowndes GA-
416 PM EDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of northeastern
Madison, southwestern Lowndes and southeastern Brooks Counties
through 500 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Madison, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Park, I-75 At Exit 5, Nankin, Twin Lakes, Clyattville, Cherry
Lake, Hamburg, Hanson and Pinetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8314 3063 8328 3059 8326 3055 8326
3052 8324 3047 8324 3046 8322 3045 8322
3056 8358 3070 8352 3072 8313
TIME...MOT...LOC 2016Z 269DEG 14KT 3061 8344
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Jun 10, 3:20 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
420 PM EDT Sat Jun 10 2023
FLZ012-112-102100-
Coastal Bay FL-Inland Bay FL-
420 PM EDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of northwestern Bay
County through 500 PM EDT/400 PM CDT/...
At 420 PM EDT/320 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles north of Panama City Beach, moving south at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Southport, Seminole Hills, Cedar Grove, Dirego Park, Gulf Resort
Beach, West Panama City, Bahama Beach, Biltmore Beach, Sunnyside,
Brannonville and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3040 8595 3043 8568 3010 8553 3015 8593
3017 8597
TIME...MOT...LOC 2020Z 347DEG 8KT 3031 8581
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-BUNKERNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1111423, 1111424, 1111426, 1111427, 1111428, 1111429, 1111431, 1111455, 1111459, 1111460, 1111479, 1111483, 1111485, 1111486, 1111487, 1111488, 1111489, 1111491, 1111492, 1111499, 1111501, 1111502, 1111503, 1111504, 1111505, 1111506, 1111507, 1111508, 1111510, 1111516, 1111517, 1111518, 1111519, 1111521, 1111523, 1111522, 1111525, 1111527, 1111528.